MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER

C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
On (b)(6) 2025, during picc line maintenance for a patient at the oncology department, a broken catheter was discovered.The catheter had been in place for one week.The technician immediately applied a tourniquet to the upper arm and notified the interventional radiologist.The physician performed an interventional retrieval procedure to extract the fractured segment.No further details available or provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter break was confirmed but the root cause could not be determined.The product returned for evaluation was one 4fr sl groshong catheter.A gross visual inspection of the returned catheter found that two complete fractures had occurred on the catheter tubing, one at the 40 cm depth marker and another between the 28 cm and 29 cm depth markers.Microscopic inspection of the fracture sites found that portions of both sites had striations on the fracture surface and angular edges, both features associated with sharp instrument damage.Additionally, both fracture sites also had portions of the site which had a granular pattern on the fracture surface and rounded fracture edges, both features associated with tensile stress.A review of the reported event suggested that some of the observed damage may have been caused by the interventional retrieval procedure performed by the user; however, it could not be determined which of the features were created by this procedure.Based on the available material for review, it is likely that a combination of sharp instrument damage and tensile stress contributed to the reported event; however, insufficient evidence was identified to determine when or how the damage occurred.Therefore, the root cause remains unknown.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
GROSHONG CATHETER
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23544986
Report Number3006260740-2025-08639
Device Sequence Number9531209
Product Code LJS
UDI-Device Identifier00801741035326
UDI-Public(01)00801741035326(11)241119(17)270831(10)REJW3361
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7717405
Device Lot NumberREJW3361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown